Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 141, NWS North Platte, NE

June 23, 2006Garfield County, Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2006, 8:10 PM CDT for Garfield County, Holt County, Nebraska. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2006, 8:10 PM CDT (01:10 UTC)
Expired
Jun 23, 2006, 9:15 PM CDT
In force
65 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Garfield County, NE, Holt County, NE

The radar

The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 8:40 PM CDTHAIL 1.7514 Nne Burwell, NE
Jun 23, 8:40 PM CDTHAIL 1.75Burwell, NE
Jun 23, 9:00 PM CDTHAIL 0.7510 Nne Burwell, NEHAILED CONTINUOUSLY FOR 15 MINUTES AT MILE MARKER 103 ON HIGHWAY 11. ALSO VERY HEAVY RAIN.
Jun 23, 9:04 PM CDTHAIL 1.7510 N Burwell, NEHAIL MARBLE TO GOLFBALL COVERING GROUND ACROSS HIGHWAY 11.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1938 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 240110
SVRLBF
NEC071-089-240215-
/O.NEW.KLBF.SV.W.0141.060624T0110Z-060624T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT FRI JUN 23 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 915 PM CDT

* AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES SOUTHWEST OF SWAN LAKE...OR ABOUT 18
  MILES NORTH OF BURWELL...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 11 MILE MARKER 110 BY 815 PM CDT...
  HIGHWAY 11 MILE MARKER 100 BY 840 PM CDT...
  HIGHWAY 91 MILE MARKER 70 BY 905 PM CDT...

LAT...LON 4215 9882 4219 9925 4177 9917 4177 9878

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 240142
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT FRI JUN 23 2006

NEC089-240152-
/O.CAN.KLBF.SV.W.0141.000000T0000Z-060624T0215Z/
HOLT NE-
842 PM CDT FRI JUN 23 2006

...THE SEVERE THUNDERSTORM WARNING FOR HOLT COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4207 9879 4207 9921 4177 9917 4177 9878

$$

NEC071-240215-
/O.CON.KLBF.SV.W.0141.000000T0000Z-060624T0215Z/
GARFIELD NE-
842 PM CDT FRI JUN 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR GARFIELD COUNTY...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR HIGHWAY 11 MILE MARKER 110...OR
ABOUT 12 MILES NORTH OF BURWELL...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 11 MILE MARKER 100 BY 850 PM CDT...
  HIGHWAY 91 MILE MARKER 70 BY 905 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4207 9879 4207 9921 4177 9917 4177 9878

$$

SPRINGER
000 
WWUS53 KLBF 240156
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
857 PM CDT FRI JUN 23 2006

NEC071-240215-
/O.CON.KLBF.SV.W.0141.000000T0000Z-060624T0215Z/
GARFIELD NE-
857 PM CDT FRI JUN 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR GARFIELD COUNTY...

AT 851 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED NEAR HIGHWAY 11 MILE MARKER 100...OR
ABOUT 11 MILES NORTH OF BURWELL...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 11 MILE MARKER 100 BY 905 PM CDT...
  HIGHWAY 91 MILE MARKER 70 BY 915 PM CDT...

LAT...LON 4207 9879 4207 9921 4177 9917 4177 9878

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:56 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 23, 3:56 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT FRI JUN 23 2006

.SHORT TERM...
MODELS IN GOOD AGREEMENT IN NEAR TERM. CONVECTION BREAKING OUT IN
EASTERN WYOMING AND ALONG THEATA E RIDGE FROM CENTRAL KS INTO
CENTRAL NEBRASKA AND ALONG FRONTAL BOUNDARY JUST NORTH OF BORDER.
TDS IN LOW TO MID 50S OVER WESTERN PORTIONS OF NEBRASKA. WAVE
SEEN IN IR PUSHING INTO NORTHEAST WY.

WITH FROPA TONIGHT HAVE LOWERED MINS AND MAX TEMPS SEVERAL
DEGREES. UPSLOPE COMPONENT ON SSATURDAY COMBINED WITH NEXT WAVE
OUT OF HUDSON BAY LOW TO PROVIDE ANOTHER ROUND OF CONVECTION
MAINLY SOUTHWEST ZONES WITH MOISTURE BEING LIMITING FACTOR HAVE
EXPANDED PRECIP GRIDS EAST AFTERNOON AND EARLY EVENING.

SUNDAY NIGHT INTO MONDAY BOUNDARY HAS MOVED FURTHER SOUTH INTO KS
AND HAVE LEFT DRY FOR NOW BUT LOWERED TEMPS SEVERAL DEGREES.

.LONG TERM...
GULF BLOCKED THROUGH EXTENDED BACKDOOR FRONT TUESDAY WEDNESDAY NOW
WORKING WITH LIMITED MOISTURE HAVE REMOVED POPS FROM FORECAST
SURFACE BOUNDARY PROGGED TO REMAIN ACROSS CENTRAL NEBRASKA THROUGH
THE END OF THE PERIOD. HAVE INTRODUCED SLIGHT CHANCE ON THURSDAY.
TEMPERATURES IN THE LOWER 80S WITH LOWS IN THE 50S.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH 549 UNTIL 10 PM CDT (9 PM MDT) WESTERN
AND NORTH CENTRAL NEBRASKA.

&&

POWER
Hazardous weather outlook, Jun 23, 3:47 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT FRI JUN 23 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-242100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
347 PM CDT FRI JUN 23 2006 /247 PM MDT FRI JUN 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF
WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE
OVERNIGHT HOURS.

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
STATE TONIGHT. AT THE SURFACE...SEVERAL BOUNDARIES...SEPARATING
DIFFERENT TYPES OF AIR MASSES...WERE LOCATED ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. IN ADDITION...MODERATE MOISTURE IN THE
ATMOSPHERE WILL BE PRESENT ACROSS THE AREA AS WELL. ALL OF THESE
FACTORS WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE
AREA THROUGH THE NIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY NORTH AND WEST OF A
LINE FROM VALENTINE TO NORTH PLATTE TO OGALLALA THROUGH 10 PM
CDT...THEN SOUTHEAST OF A LINE FROM VALENTINE TO OGALLALA THROUGH
THE REMAINDER OF THE NIGHT.

THE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT
TIMES ACROSS THE AREA. IN ADDITION...REMEMBER THAT LIGHTNING IS
ASSOCIATED WITH ALL THUNDERSTORMS...AND IS MORE FREQUENT AND
INTENSE WITH SEVERE THUNDERSTORMS. THIS WILL INDEED BE THE CASE
THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND. SEVERAL
UPPER LEVEL LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE AREA THROUGH
SATURDAY NIGHT. THESE WILL COMBINE WITH FRONTAL BOUNDARIES ACROSS
THE AREA TO PRODUCE SCATTERED THUNDERSTORMS. AT THIS TIME...THESE
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS ON SATURDAY.

A DRIER WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FOR THE FIRST OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:28 PM CDTSevere Thunderstorm WarningLBFHolt, Rock47 min
Jun 23, 8:21 PM CDTSevere Thunderstorm WarningLBFSheridan54 min
Jun 23, 8:50 PM CDTSevere Thunderstorm WarningLBFCherry55 min
Jun 23, 9:12 PM CDTSevere Thunderstorm WarningLBFGarfield63 min
Jun 23, 9:43 PM CDTSevere Thunderstorm WarningLBFCherry47 min
Jun 23, 10:27 PM CDTSevere Thunderstorm WarningLBFCherry63 min
Jun 23, 10:36 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Keith54 min
Jun 23, 11:46 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan, Perkins59 min
Jun 24, 12:08 AM CDTSevere Thunderstorm WarningLBFFrontier, Hayes67 min
Jun 24, 12:40 AM CDTSevere Thunderstorm WarningLBFCuster65 min
Jun 24, 1:55 AM CDTSevere Thunderstorm WarningLBFGarden, Keith65 min
Jun 24, 2:05 AM CDTSevere Thunderstorm WarningLBFDeuel55 min
Jun 24, 2:17 AM CDTSevere Thunderstorm WarningLBFGarden43 min
Jun 24, 2:38 AM CDTSevere Thunderstorm WarningLBFPerkins67 min
Jun 24, 3:48 AM CDTSevere Thunderstorm WarningLBFChase, Perkins57 min
Jun 24, 3:02 PM CDTSevere Thunderstorm WarningLBFSheridan28 min
Jun 24, 4:08 PM CDTSevere Thunderstorm WarningLBFSheridan67 min
Jun 24, 4:31 PM CDTSevere Thunderstorm WarningLBFCherry59 min
Jun 24, 4:56 PM CDTSevere Thunderstorm WarningLBFCherry36 min
Jun 24, 5:15 PM CDTSevere Thunderstorm WarningLBFGrant, Hooker, Sheridan30 min
Jun 24, 6:43 PM CDTSevere Thunderstorm WarningLBFGarden62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.